Jump to content

My medications are suddenly VERY sedating???


Recommended Posts

After a trial with nocdurna my medications are suddenly all very very sedating. I'm sleeping all night and day. I can't stay awake. I guess I have to break everything down to miniscule pieces. I will call my psych. Has anyone had this happen? It's very odd. 

Link to post
Share on other sites

@CallieAndToby22 - could it be that nocdurna ( I am not familiar with this med ) stays in your system for a while and continues to interact with your other meds? Have you checked how long it stays in your system? 

Link to post
Share on other sites

Yea it doesn't stay long. But honestly nobody is helping me. I'm not sleeping, I'm extremely over sedated, I feel very very depressed b/c I can only lay in bed. Passed out twice. It has done something with my medications. 5 days off it and no better. I need help. I can't even start cancer treatment until this is taken care of. 

Link to post
Share on other sites

@CallieAndToby22 - I agree with @RecipeForDisaster. Hyponatremia is a side effect of nocdurna and symptoms you describe could be it. According to the official Nocdurna patient information website your symptoms NEED IMMEDIATE MEDICAL ATTENTION. Please contact your PCP immediately or go to your nearest ER or clinic. They can check your sodium level and correct any depletion. 

What is the most important information you should know about NOCDURNA?

  • NOCDURNA may cause serious side effects, including low levels of salt (sodium) in your blood (hyponatremia) which may be life threatening, causing seizures, coma, trouble breathing or death if not treated early.
  • Stop taking NOCDURNA and call your doctor if you have symptoms of low salt levels in your blood: headache, nausea or vomiting, feeling restless, tiredness (fatigue), drowsiness, dizziness, muscle cramps, change in your mental condition such as hallucinations, confusion, decreased awareness or alertness.
  • You should not take NOCDURNA if you are at risk for low salt levels in your blood, such as if you drink a lot of fluid or have illness that can cause you to have fluid or body salt (electrolyte) imbalance or, if you take certain type of "water pill" called loop diuretic or glucocorticoids including inhaled steroids.
  • Tell your doctor if you have a fever, infection, or diarrhea while taking NOCDURNA as these can cause you to have fluid or electrolyte imbalance.
  • Your doctor should check your blood salt levels before you start or restart, within the first week and 1 month after you start taking NOCDURNA, and every so often as told by your doctor, with testing more often if you are at risk for low salt levels, such as those 65 years or older or take certain medicines that increase your risk.
Link to post
Share on other sites

Yes I figured out it was hyponatremia and called my PCP. We're basically waiting on the labs I got drawn this morning. Terrible terrible disorder. Do you guys know if it can increase your other medications, especially psychotropic meds? I'm going to contact my psychiatrist. Thank you. 

I have no idea why my urologist put me on this knowing I have dysautonomia. 

Link to post
Share on other sites

It’s actually been very helpful for my low BP and fluid volume. You just have to be really careful not to drink too much unsalted water. 
 

I wouldn’t think it could increase other med' s activity on its own, but the brain changes could certainly make you feel weird. I just feel off, get a headache, and nausea if I’m starting to get hyponatremic.

Link to post
Share on other sites
14 hours ago, CallieAndToby22 said:

I have no idea why my urologist put me on this knowing I have dysautonomia. 

Possibly because he does not know hoe dysautonomia works? My urologist does not have a clue and always asks me or my PCP before ordering a med for my IC b/c he knows nothing about POTS. I really prefer that in a physician - I do not expect every one to be an expert, but the least they can do is admit it!!!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...